OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry M. Van Driel
  • Vol. 24, Iss. 1 — Jan. 1, 2007
  • pp: 84–89

Long-distance propagation of periodic patterns in weakly nonlinear Kerr medium

Nikolai Korneev and Francisco Marroquín  »View Author Affiliations


JOSA B, Vol. 24, Issue 1, pp. 84-89 (2007)
http://dx.doi.org/10.1364/JOSAB.24.000084


View Full Text Article

Enhanced HTML    Acrobat PDF (217 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We investigate the propagation of periodic patterns in one and two dimensions for weak Kerr-type nonlinearity. Nonlinear amplitudes are introduced, which are related to the Fourier harmonics of a wave by polynomials of third and fifth degree. These amplitudes evolve in a particularly simple way and permit easy reconstruction of waveform after propagation. For the one-dimensional case, solutions are quasiperiodic, and solitonlike structures can be identified. For the two-dimensional case, recurrent and chaotic regimes exist depending on lattice type.

© 2006 Optical Society of America

OCIS Codes
(190.5330) Nonlinear optics : Photorefractive optics
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

ToC Category:
Nonlinear Optics

History
Original Manuscript: June 23, 2006
Manuscript Accepted: August 9, 2006

Citation
Nikolai Korneev and Francisco Marroquín, "Long-distance propagation of periodic patterns in weakly nonlinear Kerr medium," J. Opt. Soc. Am. B 24, 84-89 (2007)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-24-1-84

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited